Alert archive / Wyoming / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 139, NWS Cheyenne, WY

July 25, 2005Converse County, Platte County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 25, 2005, 6:07 PM MDT for Converse County, Platte County, Wyoming. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 25, 2005, 6:07 PM MDT (00:07 UTC)
Expired
Jul 25, 2005, 7:02 PM MDT
In force
55 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

Counties Converse County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 160 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 0.1 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2005-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 79 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2005-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 186 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
79 J/kg
Mixed-layer CIN
-170 J/kg
Mixed-layer LCL
1367 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
186 m²/s²
0-3 km storm-relative helicity
276 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:10 PM MDT, 2 hours 57 minutes earlier.

Area forecast discussion, Jul 25, 3:10 PM MDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
310 PM MDT MON JUL 25 2005

.SHORT TERM...SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP OVER
MUCH OF THE CWA EARLY THIS AFTERNOON.  AT THIS TIME THE MORE
WIDESPREAD ACTIVITY LOOKS TO BE OVER THE FAR SOUTH PART OF THE
CWA.  THAT IS THE AREA CLOSER TO THE BETTER SURFACE FORCING AS
WELL IN THE PROXIMITY OF THE RIGHT ENTRANCE REGION OF THE 250 MB
JET.  AS THE ATMOSPHERE STABILIZES TONIGHT THE PRECIPITATION WILL
CHANGE TO MORE STRATIFORM.  ONCE THE JET SEGMENT SAGS SOUTH AND
THE BEST LIFT IS GONE...BY EARLY MORNING...MOST OF THE BETTER
DYNAMICS WILL HAVE ENDED.  MOIST BOUNDARY LAYER UPSLOPE TO A DEPTH OF
5 TO 6 THOUSAND FEET AGL WILL BE OVER THE CWA FROM SHORTLY AFTER
06Z TO MID TO LATE MORNING TUESDAY.  THAT SHOULD RESULT IN WIDESPREAD
LOW CLOUDS...ESPECIALLY EAST OF THE MOUNTAINS AND FOG.  THERE SHOULD
EVEN BE DRIZZLE AT LEAST IN THE SOUTHEAST WYOMING PLAINS.  THOSE
CLOUDS WILL SLOWLY LIFT DURING THE DAY TUESDAY AND BREAK UP BY
LATE AFTERNOON IN THE NORTH AND WEST PARTS OF THE CWA.  THE CLOUD
COVER AND MUCH COOLER TEMPERATURES UP TO 700 MB WILL MAKE FOR A MUCH
COOLER DAY THAN WHAT WE HAVE HAD OVER THE PAST 2 WEEKS.  WITH THE
APPROACH OF THE SHORTWAVE TROUGH CURRENTLY ENTERING IDAHO...SOME
SHOWERS AND EVEN THUNDERSTORMS ARE A POSSIBILITY ON
TUESDAY.

.LONG TERM...CURRENT FORECAST ON TRACK SO NO MAJOR CHANGES MADE TO
GRIDS.  UPPER HIGH WILL BUILD ALONG WEST COAST WED...RESULTING IN NW
FLOW ALOFT OVER THE CWA AND DOWNSLOPE WINDS AT THE SURFACE.
THICKNESS VALUES OVER CYS WILL BE AROUND 575 SO...WILL GO WITH DRY
CONDITIONS WITH TEMPERATURES A FEW DEGREES BELOW NORMAL ACROSS THE
AREA.  FOR THUR...UPPER RIDGE MOVES INLAND AND NW FLOW CONTS ALOFT
OVER THE FORECAST AREA.  THICKNESS RISE TO AROUND 583 SO WILL GO
WITH CONTINUED DRY CONDITIONS WITH TEMPERATURES WARMING TO A FEW
DEGREES ABOVE NORMAL.  A WEAK SHORT WAVE WILL MOVE ACROSS THE AREA
FRI MORNING...SO WILL MENTION A FEW THUNDERSTORMS OVER THE
MOUNTAINS...THE REST OF THE CWA WILL REMAIN DRY WITH HIGH
TEMPERATURES CONTINUING TO BE A FEW DEGREES ABOVE NORMAL.

FOR SAT THRU MON...RIDGE BUILDS IN OVER THE ROCKIES AND WITH
THAT...AN INCREASE IN TEMPS TO ABOVE NORMAL LEVELS ONCE AGAIN.
EXPECT A SLIGHT CHANCE OF AFTERNOON/EVENING CONVECTION SATURDAY AND
SUNDAY MAINLY OVER HIGHER ELEVATIONS.  A SFC BOUNDARY...ASSOCIATED
WITH A PAC SHORTWAVE...WILL PASS THRU OUR CWA SUNDAY AFTERNOON WITH
WEAK PAC HIGH SLIDING IN MONDAY SETTING UP RETURN FLOW.  IN
ACCORDANCE...HAVE INCREASED POPS AND DECREASE TEMPS SLIGHTLY MONDAY
AFTERNOON.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

MSW/KMD/DEMKO
Hazardous weather outlook, Jul 25, 9:59 AM MDT, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
959 AM MDT MON JUL 25 2005

NEZ001>003-019>021-054-055-WYZ059>070-261600-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
959 AM MDT MON JUL 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL BECOME LIKELY DURING THE AFTERNOON AND CONTINUE
THROUGH THE EVENING. THE STORMS WILL NOT PRODUCE SEVERE WEATHER
BUT WILL HAVE THE POTENTIAL TO PRODUCE A PERIOD OF HEAVY RAIN
AND WIND GUSTS TO 45 MPH. IN ADDITION SOME OF THE STORMS NEAR
THE COLORADO BORDER MAY PRODUCE SMALL HAIL.

A COLD FRONT WILL MOVE THROUGH SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE THROUGH EARLY AFTERNOON.  BEHIND
THE FRONT WILL BE COOLER TEMPERATURES AND NORTH WINDS GUSTING
TO 35 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LATE DAY STORMS ARE POSSIBLE TUESDAY. A FEW STORMS ARE POSSIBLE
OVER THE HIGHER MOUNTAINS OF WYOMING EACH DAY WEDNESDAY THROUGH
SATURDAY. A SMALL CHANCE OF STORMS WILL EXIST SUNDAY OVER MOST OF
THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEILAND

In the hours before

Local storm report, Jul 25, 4:55 PM MDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
455 PM MDT MON JUL 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             12 NE BRIDGEPORT        41.79N 102.93W
07/25/2005  1.25 INCH        MORRILL            NE   TRAINED SPOTTER

&&

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 3:00 AM MDTDense Fog AdvisoryCYS7 hr

Nearby

Severe Thunderstorm Warnings in Wyoming, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.